Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 23, 2019, 1:27 AM MST for 4 counties in Wyoming. It took effect at Nov 23, 2019, 8:00 AM MST. It was in force for 39 hr. 44 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 23, 2019, 1:27 AM MST (08:27 UTC)
- In effect from
- Nov 23, 2019, 8:00 AM MST
- Expired
- Nov 24, 2019, 11:00 PM MST
- In force
- 39 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 23, 11:06 AM MST | NON-TSTM WND GST 57 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Nov 24, 12:00 AM MST | NON-TSTM WND GST 62 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 47 MPH. |
| Nov 24, 2:12 AM MST | NON-TSTM WND GST 57 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE ON I-25 MILE MARKER 71. SUSTAINED WINDS 46 MPH. |
| Nov 24, 4:42 AM MST | HIGH SUST WINDS 40 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 54 MPH AT 412 AM. |
| Nov 24, 5:00 AM MST | NON-TSTM WND GST 61 | 2 Wnw Buford, WY | BUFORD WEST UPR SITE. SUSTAINED WINDS 38 MPH. |
| Nov 24, 5:30 AM MST | NON-TSTM WND GST 64 | 10 Ese Crystal Lake Cam, WY | EMKAY WYDOT SITE. SUSTAINED WINDS 44 MPH. |
| Nov 24, 5:32 AM MST | NON-TSTM WND GST 58 | 11 Se Arlington, WY | STROUSS HILL WYDOT SITE. SUSTAINED WINDS 34 MPH. |
| Nov 24, 5:38 AM MST | NON-TSTM WND GST 57 | 1 Ene Buford, WY | BUFORD EAST WYDOT SITE. SUSTAINED WINDS 47 MPH. |
| Nov 24, 6:15 AM MST | NON-TSTM WND GST 59 | 3 Ne Pumpkin Vine, WY | MESONET STATION UR351 3.1 NE PUMPKIN VINE (UPR). |
| Nov 24, 6:22 AM MST | HIGH SUST WINDS 40 | 2 Wnw Buford, WY | LONE TREE WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 57 MPH AT 614 AM. |
| Nov 24, 7:26 AM MST | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Nov 24, 7:30 AM MST | NON-TSTM WND GST 65 | 11 Se Arlington, WY | MESONET STATION WY25 10.7 SE ARLINGTON (WYDOT). |
| Nov 24, 7:32 AM MST | NON-TSTM WND GST 65 | 1 Ene Buford, WY | MESONET STATION WY37 1.1 E BUFORD (WYDOT). |
| Nov 24, 7:50 AM MST | NON-TSTM WND GST 63 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Nov 24, 8:15 AM MST | NON-TSTM WND GST 67 | 2 Wnw Buford, WY | MESONET STATION UP203 2.0 W BUFORD (UPR). |
| Nov 24, 8:50 AM MST | NON-TSTM WND GST 66 | 1 Ene Buford, WY | MESONET STATION WY37 1.1 E BUFORD (WYDOT). |
| Nov 24, 9:00 AM MST | NON-TSTM WND GST 65 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Nov 24, 9:12 AM MST | NON-TSTM WND GST 65 | 2 Wnw Buford, WY | MESONET STATION WY36 2.4 NW BUFORD (WYDOT). |
| Nov 24, 9:15 AM MST | NON-TSTM WND GST 72 | 9 Se Buford, WY | MESONET STATION UP204 9.2 SE BUFORD (UPR). |
| Nov 24, 9:30 AM MST | NON-TSTM WND GST 84 | 11 Wsw Warren Af Base, WY | MESONET STATION UP226 10.5 NW NATURAL FORT (UPR). |
| Nov 24, 9:54 AM MST | NON-TSTM WND GST 68 | 12 Wsw Warren Af Base, WY | MESONET STATION WY38 11.8 S FEDERAL (WYDOT). |
| Nov 24, 10:47 AM MST | NON-TSTM WND GST 62 | 18 Wnw Cheyenne, WY | |
| Nov 24, 11:04 AM MST | NON-TSTM WND GST 68 | 12 Wsw Warren Af Base, WY | MESONET STATION WY38 11.8 S FEDERAL (WYDOT). |
| Nov 24, 11:06 AM MST | NON-TSTM WND GST 60 | 7 Nw Elk Mountain, WY | MESONET STATION WY18 6.8 NW ELK MOUNTAIN (WYDOT). |
| Nov 24, 11:36 AM MST | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Nov 24, 11:36 AM MST | NON-TSTM WND GST 66 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Nov 24, 12:02 PM MST | NON-TSTM WND GST 63 | 7 Nw Elk Mountain, WY | MESONET STATION WY18 6.8 NW ELK MOUNTAIN (WYDOT). |
| Nov 24, 12:36 PM MST | NON-TSTM WND GST 60 | 8 S Chugwater, WY | MESONET STATION WY40 7.5 S CHUGWATER (WYDOT). |
| Nov 24, 12:42 PM MST | NON-TSTM WND GST 58 | 6 Nne Buford, WY | MESONET STATION WY49 6.1 NE BUFORD (WYDOT). |
| Nov 24, 12:42 PM MST | NON-TSTM WND GST 63 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Nov 24, 12:56 PM MST | NON-TSTM WND GST 63 | 5 E Buford, WY | MESONET STATION WY29 4.8 E BUFORD (WYDOT). |
| Nov 24, 1:00 PM MST | NON-TSTM WND GST 58 | 7 Wsw South Greeley Hig, WY | MESONET STATION UP229 7.6 N NATURAL FORT (UPR). |
| Nov 24, 1:26 PM MST | NON-TSTM WND GST 64 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Nov 24, 1:26 PM MST | NON-TSTM WND GST 65 | 12 Wsw Warren Af Base, WY | MESONET STATION WY38 11.8 S FEDERAL (WYDOT). |
| Nov 24, 2:01 PM MST | NON-TSTM WND GST 63 | 5 Wnw Wheatland, WY | MESONET STATION EW8882 WHEATLAND. |
| Nov 24, 2:22 PM MST | NON-TSTM WND GST 63 | 13 Ne Centennial, WY | MESONET STATION WY26 12.6 NE CENTENNIAL (WYDOT). |
| Nov 24, 2:54 PM MST | NON-TSTM WND GST 73 | 7 Sw Federal, WY | MESONET STATION WY48 7.4 SW FEDERAL (WYDOT). |
| Nov 24, 3:29 PM MST | NON-TSTM WND GST 75 | 12 Sse Horse Creek, WY | |
| Nov 24, 4:02 PM MST | NON-TSTM WND GST 69 | 12 Wsw Warren Af Base, WY | MESONET STATION WY38 11.8 S FEDERAL (WYDOT). |
| Nov 24, 4:58 PM MST | NON-TSTM WND GST 73 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Nov 24, 5:01 PM MST | NON-TSTM WND GST 58 | 16 Nw Wheatland, WY | MESONET STATION EW8763 WHEATLAND. |
| Nov 24, 5:16 PM MST | NON-TSTM WND GST 62 | 6 Sw South Greeley High, WY | MESONET STATION KWYH 6.5 N NATURAL FORT (WYDOT). |
| Nov 24, 5:42 PM MST | NON-TSTM WND GST 66 | 7 Wsw Warren Af Base, WY | MESONET STATION WY39 6.7 W WARREN AF BASE (WYDOT). |
| Nov 24, 7:05 PM MST | NON-TSTM WND GST 59 | 1 Nw Cheyenne, WY | ASOS STATION KCYS CHEYENNE AIRPORT - CYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3058 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055 WWUS75 KCYS 230827 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 127 AM MST Sat Nov 23 2019 ...High Wind Warnings in Effect Today Through Sunday... .A High Wind Warning has been issued for the wind corridors of southeastern Wyoming including Arlington, Bordeaux and the I-80 Summit, from today through Sunday evening. Strong crosswinds will impact transportation and holiday travel. WYZ106-240000- /O.UPG.KCYS.HW.A.0033.191123T1500Z-191125T0600Z/ /O.NEW.KCYS.HW.W.0040.191123T1500Z-191125T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 127 AM MST Sat Nov 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST SUNDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 8 AM this morning to 11 PM MST Sunday. The High Wind Watch is no longer in effect. * TIMING...Beginning around mid morning today and continuing through Sunday evening. * WINDS...West winds 30 to 45 mph with gusts up to 60 mph. * IMPACTS...Mainly to transportation. Strong crosswinds will create a high blowover risk for light and high profile vehicles including trailers, campers and trucks along I-25. Use caution and plan for delays or closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-116-117-240000- /O.UPG.KCYS.HW.A.0033.191124T0000Z-191125T0600Z/ /O.NEW.KCYS.HW.W.0040.191124T0000Z-191125T0600Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 127 AM MST Sat Nov 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST SUNDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 PM this afternoon to 11 PM MST Sunday. The High Wind Watch is no longer in effect. * TIMING...This evening through Sunday evening. * WINDS...West winds 30 to 45 mph with gusts up to 60 mph. * IMPACTS...Mainly to transportation. Strong crosswinds will create a high blowover risk for light and high profile vehicles including trailers, campers, and trucks along I-80. Use caution and plan for delays or closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Rubin
5 follow-up statements
414 WWUS75 KCYS 231948 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1248 PM MST Sat Nov 23 2019 ...STRONG WINDS WILL IMPACT TRAVEL FOR THE INTERSTATE 25 AND 80 WIND CORRIDORS THROUGH SUNDAY EVENING... WYZ106-241200- /O.CON.KCYS.HW.W.0040.000000T0000Z-191125T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 1248 PM MST Sat Nov 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY... * TIMING...This afternoon through Sunday evening. * WINDS...Sustained west winds 35 to 45 mph with gusts up to 65 mph. * IMPACTS...Mainly to transportation. Strong crosswinds will create a high blowover risk for light and high profile vehicles including trailers, campers and semis along Interstate 25 between Chugwater and Wheatland. Exercise caution and plan for delays or closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-116-117-241200- /O.CON.KCYS.HW.W.0040.191124T0000Z-191125T0600Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1248 PM MST Sat Nov 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST SUNDAY... * TIMING...This evening through Sunday evening. * WINDS...Sustained west winds 30 to 40 mph with gusts up to 60 mph. * IMPACTS...Mainly to transportation. Strong crosswinds will create a high blowover risk for light and high profile vehicles including trailers, campers, and semis along Interstate 80 between Rawlins and Cheyenne. Exercise caution and plan for delays or closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
791 WWUS75 KCYS 240508 AAA NPWCYS URGENT - WEATHER MESSAGE...UPDATED National Weather Service Cheyenne WY 1008 PM MST Sat Nov 23 2019 ...STRONG WINDS WILL IMPACT TRAVEL FOR THE INTERSTATE 25 AND 80 WIND CORRIDORS THROUGH SUNDAY EVENING... WYZ106-241400- /O.CON.KCYS.HW.W.0040.000000T0000Z-191125T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 1008 PM MST Sat Nov 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY... * TIMING...This afternoon through Sunday evening. * WINDS...Sustained west winds 35 to 45 mph with gusts up to 65 mph. * IMPACTS...Mainly to transportation. Strong crosswinds will create a high blowover risk for light and high profile vehicles including trailers, campers and semis along Interstate 25 between Chugwater and Wheatland. Exercise caution and plan for delays or closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-116-117-241400- /O.CON.KCYS.HW.W.0040.000000T0000Z-191125T0600Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1008 PM MST Sat Nov 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY... * TIMING...This evening through Sunday evening. * WINDS...Sustained west winds 30 to 40 mph with gusts up to 60 mph. * IMPACTS...Mainly to transportation. Strong crosswinds will create a high blowover risk for light and high profile vehicles including trailers, campers, and semis along Interstate 80 between Rawlins and Cheyenne. Exercise caution and plan for delays or closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Allen
424 WWUS75 KCYS 240847 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 147 AM MST Sun Nov 24 2019 ...STRONG WINDS WILL IMPACT TRAVEL FOR THE INTERSTATE 25 AND 80 WIND CORRIDORS THROUGH SUNDAY EVENING... WYZ106-250000- /O.CON.KCYS.HW.W.0040.000000T0000Z-191125T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 147 AM MST Sun Nov 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through 11 PM this evening. * WINDS...Sustained west winds 35 to 45 mph with gusts up to 65 mph. * IMPACTS...Mainly to transportation. Strong crosswinds will create a high blowover risk for light and high profile vehicles including trailers, campers and semis along Interstate 25 between Chugwater and Wheatland. Exercise caution and plan for delays or closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-116-117-250000- /O.CON.KCYS.HW.W.0040.000000T0000Z-191125T0600Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 147 AM MST Sun Nov 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through 11 PM this evening. * WINDS...Sustained west winds 30 to 40 mph with gusts up to 60 mph. * IMPACTS...Mainly to transportation. Strong crosswinds will create a high blowover risk for light and high profile vehicles including trailers, campers, and semis along Interstate 80 between Rawlins and Cheyenne. Exercise caution and plan for delays or closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
123 WWUS75 KCYS 242002 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 102 PM MST Sun Nov 24 2019 ...STRONG WINDS WILL IMPACT TRAVEL FOR THE INTERSTATE 25 AND 80 WIND CORRIDORS THROUGH SUNDAY EVENING... WYZ118-250600- /O.EXA.KCYS.HW.W.0040.000000T0000Z-191125T0600Z/ Central Laramie County- Including the city of Cheyenne 102 PM MST Sun Nov 24 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through 11 PM this evening. * WINDS...Sustained west winds 35 to 45 mph with gusts up to 65 mph. * IMPACTS...Mainly to transportation. Strong crosswinds will create a high blowover risk for light and high profile vehicles including trailers, campers and semis along Interstate 25 between Chugwater and Wheatland. Exercise caution and plan for delays or closures. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ106-250600- /O.CON.KCYS.HW.W.0040.000000T0000Z-191125T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 102 PM MST Sun Nov 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through 11 PM this evening. * WINDS...Sustained west winds 35 to 45 mph with gusts up to 65 mph. * IMPACTS...Mainly to transportation. Strong crosswinds will create a high blowover risk for light and high profile vehicles including trailers, campers and semis along Interstate 25 between Chugwater and Wheatland. Exercise caution and plan for delays or closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-116-117-250600- /O.CON.KCYS.HW.W.0040.000000T0000Z-191125T0600Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 102 PM MST Sun Nov 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through 11 PM this evening. * WINDS...Sustained west winds 30 to 40 mph with gusts up to 60 mph. * IMPACTS...Mainly to transportation. Strong crosswinds will create a high blowover risk for light and high profile vehicles including trailers, campers, and semis along Interstate 80 between Rawlins and Cheyenne. Exercise caution and plan for delays or closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
668 WWUS75 KCYS 250551 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1051 PM MST Sun Nov 24 2019 WYZ106-118-250700- /O.EXP.KCYS.HW.W.0040.000000T0000Z-191125T0600Z/ Central Laramie Range and Southwest Platte County- Central Laramie County- Including the cities of Bordeaux and Cheyenne 1051 PM MST Sun Nov 24 2019 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... Winds speeds of dropped off considerably during the last couple of hours. However, gusty winds up to 40 mph will still be possible overnight. Therefore, the high wind warning has been allowed to expire. $$ WYZ110-116-117-250700- /O.EXP.KCYS.HW.W.0040.000000T0000Z-191125T0600Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1051 PM MST Sun Nov 24 2019 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... Winds speeds of dropped off considerably during the last couple of hours. However, gusty winds up to 40 mph will still be possible overnight. Therefore, the high wind warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 23, 1:23 AM MST, 4 minutes earlier.
Area forecast discussion, Nov 23, 1:23 AM MST, 4 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
123 AM MST Sat Nov 23 2019
.SHORT TERM...(Today through Monday)
Issued at 130 AM MST Sat Nov 23 2019
Today...Have decided to upgrade our High Wind Watch to a Warning for
Bordeaux as low and mid level gradients strengthen during the day,
as seen on the 850/700 mb Craig to Casper height gradients. We may
be starting the warning a bit too early, but would prefer to err
on the side of caution. Decent warming trend expected as 700 mb
temperatures rise to near 1 Celsius.
Tonight...Low and mid level height gradients strengthen even more,
and with 700 mb winds increasing to near 50 knots, expect winds to
exceed warning criteria at other wind prone locations, necessitating
the upgrade to a High Wind Warning. Decent low level mixing will
make for a relatively mild overnight for this time of year.
Sunday...The strong low and mid level height gradients continue,
thus the high wind warning continues for our wind prone locations,
with breezy to windy conditions elsewhere. Fortunately, temperatures
will remain relatively mild.
Sunday night...The flow aloft backs to west northwest, with the low
level gradients relaxing, thus ending the high wind threat. Not as
mild as the previous night.
Monday...Considerably colder as the next shortwave trough aloft
approaches from western Wyoming with a cold frontal passage over our
counties. With the low and mid levels becoming nearly saturated, and
the dynamic lift as seen on the 500-300 mb and 700-500 mb
quasigeostrophic pattern, expect snow showers to become scattered to
numerous in the afternoon.
.LONG TERM...(Monday night through Friday)
Issued at 130 AM MST Sat Nov 23 2019
Widespread snow likely Monday night into Tuesday as both the GFS
and ECMWF showing a shortwave moving through the area. Models
pretty high on snow amounts...but not totally convinced on that
yet. No low level moisture return from the southeast seen as winds
stay westerly...so snow totals could be less than guidance is
showing.
Get a brief break in the weather Wednesday and Thursday as a
shortwave ridge moves through the area. Another low pressure
system set to move into the area that could impact holiday travel
Friday.
&&
.AVIATION...(For the 06Z TAFS through late Saturday evening)
Issued at 1030 PM MST Fri Nov 22 2019
Primary Aviation concern tonight will be the off/on fog at KLAR with
some fog and low CIGS lingering across the Laramie Valley. Although
conditions have gradually improved, satellite still shows some low
clouds near the airport. As winds increase towards morning, expect
some drier air aloft to mix down to the surface through 12z.
VFR conditions expected elsewhere including the western Nebraska
panhandle tonight through Saturday afternoon. Gusty west to
northwest are expected after 17z Saturday for most terminals.
&&
.FIRE WEATHER...
Issued at 111 AM MST Sat Nov 23 2019
No concerns based on expected winds and humidity.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 5 PM this afternoon to 11 PM MST Sunday
for WYZ110-116-117.
High Wind Warning from 8 AM this morning to 11 PM MST Sunday for
WYZ106.
NE...None.
&&
SHORT TERM...RUBIN
LONG TERM...GCC
AVIATION...TT
FIRE WEATHER...RUBINHazardous weather outlook, Nov 22, 2:59 PM MST, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 259 PM MST Fri Nov 22 2019 WYZ103>105-109-111>115-232200- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley- 259 PM MST Fri Nov 22 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A strong winter storm system will develop early next week with the potential for significant accumulating snow. A second stronger winter storm is expected to develop next weekend with potential for additional snow. .Spotter information statement... No activation will be needed. WYZ106-110-116-117-232200- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 259 PM MST Fri Nov 22 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected this afternoon but gusty winds will be increasing overnight tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY High Wind Watches are in effect from Saturday through early Monday. Strong gusts of 60 mph will be possible. A strong winter storm system will develop early next week with the potential for significant accumulating snow and travel impacts ahead of the upcoming holiday. .Spotter information statement... No activation will be needed. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 232200- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 259 PM MST Fri Nov 22 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A strong winter storm system will develop early next week with the potential for significant accumulating snow and travel impacts ahead of the upcoming holiday. .Spotter information statement... No activation will be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 1:07 PM MST | Winter Storm Watch | CYS | Albany, Carbon, Converse, Goshen, Laramie, Platte | 24 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.